Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 119, NWS Lincoln, IL

July 4, 2005Moultrie County, Shelby County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 4, 2005, 2:09 PM CDT for Moultrie County, Shelby County, Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2005, 2:09 PM CDT (19:09 UTC)
Expired
Jul 4, 2005, 3:15 PM CDT
In force
66 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Moultrie County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 76 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 12:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1395 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 041909
SVRILX
ILC139-173-042015-
/O.NEW.KILX.SV.W.0119.050704T1909Z-050704T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
209 PM CDT MON JUL 4 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOULTRIE COUNTY IN CENTRAL ILLINOIS
  NORTHERN SHELBY COUNTY IN CENTRAL ILLINOIS

* UNTIL 315 PM CDT

* AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES NORTHWEST OF WESTERVELT...OR ABOUT 12
  MILES NORTHWEST OF SHELBYVILLE...AND WAS MOVING NORTHEAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BETHANY
  SULLIVAN
  LOVINGTON

OTHER LOCATIONS IN THE WARNING INCLUDE...LAKE CITY...ALLENVILLE...
FINDLAY AND KIRKSVILLE.

IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY
FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3956 8903 3950 8899 3943 8887 3956 8849
      3977 8870 3966 8883

$$

HJS
2 follow-up statements
000 
WWUS53 KILX 041946
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT MON JUL 4 2005

ILC173-041955-
/O.CAN.KILX.SV.W.0119.000000T0000Z-050704T2015Z/
SHELBY-
245 PM CDT MON JUL 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR SHELBY COUNTY HAS BEEN
CANCELLED...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3962 8879 3959 8871 3952 8863 3956 8849
      3977 8870 3966 8883

$$

ILC139-042015-
/O.CON.KILX.SV.W.0119.000000T0000Z-050704T2015Z/
MOULTRIE-
245 PM CDT MON JUL 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR
MOULTRIE COUNTY...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LAKE CITY...OR ABOUT 11 MILES NORTHWEST OF SULLIVAN...
MOVING NORTHEAST AT 25 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  LOVINGTON.

IF YOU ARE CAUGHT OUTDOORS IN THIS STORM...MOVE TO A STRONG BUILDING
AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE
THUNDERSTORMS. AVOID TALL OBJECTS AND METAL STRUCTURES.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3962 8879 3959 8871 3952 8863 3956 8849
      3977 8870 3966 8883

$$

HJS
000 
WWUS53 KILX 042015
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CDT MON JUL 4 2005

ILC139-042025-
/O.EXP.KILX.SV.W.0119.000000T0000Z-050704T2015Z/
MOULTRIE-
315 PM CDT MON JUL 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR MOULTRIE COUNTY EXPIRES AT 315
PM CDT...

AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM. REMAIN ALERT 
TO THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3962 8879 3959 8871 3952 8863 3956 8849
      3977 8870 3966 8883

$$

HJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:35 PM CDT, 34 minutes earlier.

Area forecast discussion, Jul 4, 1:35 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
135 PM CDT MON JUL 4 2005

.DISCUSSION...
PREDOMINANT SHORT-TERM FORECAST CHALLENGE WILL BE TIMING OF FROPA
LATER THIS EVENING.  IN THE LONGER-TERM...EMPHASIS WILL MAINLY FOCUS
ON TEMPS LATER THIS WEEK AS UPPER RIDGING SLOWLY BUILDS ACROSS THE
MIDWEST.

16Z SURFACE ANALYSIS SHOWED COLD FRONT STRETCHING FROM
WISCONSIN...SOUTHWESTWARD INTO CENTRAL IOWA AND FAR NORTHWEST
MISSOURI.  MESO-HIGH EVIDENT ACROSS NORTHERN MISSOURI...WITH
WELL-DEFINED OUTFLOW BOUNDARY CURRENTLY TRACKING ACROSS CENTRAL
ILLINOIS.

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
FIRST ISSUE WILL BE TIMING OF FROPA TONIGHT...AND EXACTLY HOW FAST
TO END POPS ACROSS THE AREA.  12Z MODELS APPEAR TO BE PUSHING FRONT
THROUGH CENTRAL ILLINOIS A BIT TOO QUICKLY...ESPECIALLY GIVEN
CURRENT ANALYZED FRONTAL POSITION.  OUTFLOW BOUNDARY WILL BE THE
MAIN FOCUS FOR SCT CONVECTION THIS AFTERNOON/EVENING...HOWEVER
UNTIL FRONT PASSES TO THE EAST...A LOW POP IS STILL WARRANTED.
CURRENT GRIDS EMPHASIZE HIGHEST POPS DURING THE EVENING
HOURS...MAINLY ALONG AND EAST OF I-57...WITH A LINGERING LOW POP
AFTER MIDNIGHT EAST OF I-55.  THIS TREND APPEARS TO BE ON
TARGET...SO WILL NOT ALTER AT THIS POINT.

FRONT PUSHES WELL EAST OF THE REGION ON TUESDAY...AS HIGH PRESSURE
SLOWLY BUILDS IN FROM THE NORTHERN PLAINS.  850MB TEMPS PROGGED TO
DROP INTO THE 13 TO 15C RANGE...RESULTING IN COOLER HIGHS IN THE
MIDDLE 80S.  BOTH NAM/GFS DROP UPPER WAVE INTO THE GREAT LAKES BY
WEDNESDAY...WITH THE GFS BECOMING A BIT MORE AGGRESSIVE WITH THIS
FEATURE.  END RESULT ACROSS THE MIDWEST IS SLIGHTLY LOWER HEIGHTS
THAN PREVIOUSLY FORECAST.  HAVE THEREFORE LOWERED HIGHS AND LOWS FOR
THE WEDNESDAY/THURSDAY TIME FRAME...DELAYING THE ANTICIPATED WARM-UP
UNTIL LATER IN THE WEEK.

LONG TERM...FRIDAY THROUGH MONDAY...
IN THE EXTENDED...UPPER RIDGE BUILDS ACROSS THE PLAINS AND GRADUALLY
SHIFTS EASTWARD OVER THE WEEKEND.  WITH HIGHER HEIGHTS...AND STORM
TRACK REMAINING WELL TO THE N AND E OF ILLINOIS...A RETURN TO HOT
AND DRY WEATHER IS EXPECTED BEGINNING ON FRIDAY.  CURRENT GRIDS
HANDLE THIS TREND WELL...SO MADE NO MAJOR CHANGES.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

BARNES
Hazardous weather outlook, Jul 4, 11:13 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1113 AM CDT MON JUL 4 2005

ILZ027>031-036>038-040-041-051100-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA AND PEORIA
1113 AM CDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. A COLD FRONT
WILL PUSH INTO THE REGION BY LATE AFTERNOON AND HELP PRODUCE
SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS MAY BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT.  THE MOST FAVORED
TIME FOR SEVERE STORMS IS BETWEEN 2 PM AND 6 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...MAINLY BETWEEN
2 PM AND 6 PM.

ILZ042-043-047>053-051100-
CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-MORGAN-SANGAMON-SCOTT-
INCLUDING THE CITIES OF...DECATUR...JACKSONVILLE...LINCOLN...
SPRINGFIELD AND TAYLORVILLE
1113 AM CDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. A
COLD FRONT WILL PUSH INTO THE REGION BY LATE AFTERNOON OR EARLY
EVENING AND HELP PRODUCE SCATTERED THUNDERSTORMS. A FEW OF THESE
STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREAT.  THE MOST FAVORED TIME FOR SEVERE STORMS IS BETWEEN 3 PM AND
7 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...
MAINLY BETWEEN 3 PM AND 7 PM.

ILZ044>046-054>057-061>063-066>068-071>073-051100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION-
INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE...MATTOON AND SHELBYVILLE
1113 AM CDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. A
COLD FRONT WILL PUSH INTO THE REGION BY EARLY EVENING AND HELP
PRODUCE SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS MAY BE
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. THE
MOST FAVORED TIME FOR SEVERE STORMS IS BETWEEN 4 PM AND 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...
MAINLY BETWEEN 4 PM AND 8 PM.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 1:05 PM CDTSevere Thunderstorm WarningILXChristian58 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.